The US Food and Drug Administration (FDA) has warned patients that a class of drugs widely used to treat women with osteoporosis might be associated with a serious type of thigh bone fracture.

The watchdog has reported cases of atypical femur fractures in patients taking bisphosphonates for longer than five years.

The FDA has stressed that it isn’t clear if bisphosphonates were the cause of the fractures or if there’s an optimal duration of use for the drugs.

The agency will amend all drug labels and provide a medication guide that outlines the risks and benefits of the products.

W omen currently prescribed the drugs shouldn’t stop taking them without speaking to their doctor, it added.

How well do you really know your competitors?

Access the most comprehensive Company Profiles on the market, powered by GlobalData. Save hours of research. Gain competitive edge.

Company Profile – free sample

Thank you!

Your download email will arrive shortly

Not ready to buy yet? Download a free sample

We are confident about the unique quality of our Company Profiles. However, we want you to make the most beneficial decision for your business, so we offer a free sample that you can download by submitting the below form

By GlobalData